New Jersey, 2025

High Wind in New Jersey, February 16, 2025

February 16, 2025 · NWS PHI · 15 events in 9 counties and zones

A powerful cold front and strengthening low pressure system resulted in high winds across the region starting during the evening of February 16th and continuing into the morning of the 17th.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A powerful cold front and strengthening low pressure system resulted in high winds across the region starting during the evening of February 16th and continuing into the morning of the 17th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 16, 2:41 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Feb 16, 2:41 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
241 PM EST Sun Feb 16 2025

.SYNOPSIS...
Low pressure lifts through the Northeast early this evening,
and this will drag a cold front through the region tonight. High
pressure builds in from the west for the first half of the new
week. Coastal low pressure may affect the area Wednesday night
through Thursday. High pressure returns to close out the new
week.

&&

.NEAR TERM /THROUGH MONDAY/...
A strong storm system will continue to impact the region today
into Monday with the main hazard associated with the storm being
the strong, damaging winds that are still expected in the wake
of its cold front.

As of 145 PM this afternoon, a large and deepening area of low
pressure was centered near central PA. A warm front extends east
from the low across SE PA into southern NJ with a cold front
extending southward into portions of Virginia and the Carolinas.
There is a strong temperature gradient across the area in
association with the warm front as it's separating temperatures
in the 50s and 60s south of the front vs. 30s and 40s north of
the front. In fact it's still in the low 30s over Mount Pocono!
We've had an initial area of some heavy showers move through and
this will be moving off the coast within the next hour or two.
Most areas should then see a lull before the cold front sweeps
through from west to east during the latter half of the
afternoon (roughly around 3 PM for our western zones, clearing
the coast by around 6 PM). Some additional showers will be
possible as this occurs. Otherwise, the main focus will be
shifting to the very strong winds that are still expected with a
Wind Warning in effect area wide. Winds have have been a bit
slow to come up so far due to the slower than expected progress
of the warm front northward but we have started to see some
southerly wind gusts of 30 to 40+ mph over portions of Delmarva
as well as southern and coastal NJ south of the warm front in
the warm sector.

In the wake of the strong cold front passing through around 3
PM to 6 PM, temperatures will plummet with wind chills in the
teens by late tonight. The main concern for late this afternoon
and evening through Monday will be the strong to damaging west
to northwest winds developing.

The synoptic pattern is very favorable for high winds. Surface
pressure rises exceeding 1 mb/hour, perhaps as much as 8 mb
within just 3 hours, and very strong cold advection will support
efficient boundary layer mixing immediately in the wake of the
frontal passage and overnight tonight into Monday. A consensus
of deterministic BUFKIT profiles and HREF ensemble profiles
indicate boundary layer mixing through the 925 mb layer, and
perhaps as high as the 850 mb layer at times. Wind speeds at
these levels around 35-50 kts should serve as a good proxy for
wind gusts given the efficient mixing. 925 mb winds likely
serving as a more prevailing wind gust proxy, with 850 mb winds
serving as a peak gust proxy. This will translate to frequent
westerly gusts in the 45-60 mph range across the entire area,
with the strongest winds most likely occurring across the higher
elevations and near the coasts. The peak gusts of the event
near 50-60 mph are likely to occur immediately in the wake of
the frontal passage. This will be when the aforementioned
boundary layer wind speeds are strongest and surface pressure
rises are sharpest. Thereafter, westerly gusts of 40-55 mph will
likely prevail for much of tonight through at least the first
half of Monday before beginning to subside. The High Wind
Warning remains in effect for an extended period of impacts from
high winds.

While the peak gusts upwards of 60 mph are not expected to
prevail during the entire warning period, wet soils combined
with the high winds could result in extensive tree damage
through the event. Additionally, the strong winds will usher in
much colder air, with temperatures in the 20s and 30s and wind
chills in the teens. We are most concerned about the potential
for power outages combined with the cold, which could exacerbate
the impacts of this high wind event for folks that lose power
with it being so cold out. Please take this event seriously!

As previously mentioned, low temperatures tonight into Monday
morning will be mainly in the 20s to near 30 degrees with wind
chills dropping into the teens. Temperatures will struggle to
climb from morning minimums on Monday, with highs generally
ranging from the 20s north to the 30s south. But with the wind
chill, it will feel a good 10 to 15 degrees colder than the
actual temperatures.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Arctic high pressure builds in from the west and an arctic
airmass spreads into the region. Temperatures will run some 10
to 15 degrees below the seasonal averages for this time of the
year. 850 mb temperatures Monday night and Tuesday night will be
from -18C to -20C over the southern Poconos, far northwest New
Jersey, and the Lehigh Valley to -11C to -17C for most of New
Jersey and southeast Pennsylvania to -8C to -10C over Delmarva.
This will result in low temperatures Monday night ranging from
the single digits in the southern Poconos and far northwest New
Jersey to the teens for most of New Jersey and southeast New
Jersey and in the low 20s in Delmarva. A westerly breeze of 15
to 20 mph will yield min wind chill values as low as -15 in the
higher elevations of the southern Poconos to 0 to -5 in most of
northern New Jersey and southeast Pennsylvania, and 5 to 10 in
southern New Jersey and Delmarva. Winds may be a bit lighter
Tuesday night, but air temperatures may be a degree or 2 colder,
resulting in similar wind chills Tuesday night compared to
Monday night.

Mostly sunny and cold on Tuesday with highs generally in the
20s to low 30s, though in the teens in the southern Poconos.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
All eyes continue to be on the potential coastal storm gearing
up to affect the Mid-Atlantic and Northeast during the mid-week
period. High pressure over the area slides offshore on
Wednesday. Meanwhile, a closed H5 low moves into the Northern
Plains and upper Midwest, and a trough will extend down from
that low and into the Gulf Coast states. Surface low pressure
will develop out ahead of that trough on Wednesday, and that low
lifts towards the Mid-Atlantic.

There still is plenty of time for the finer details to develop,
and there is still a good deal of uncertainty among the models.
12Z/16 ECMWF has significant snow accumulation over most of
southern New Jersey and Delmarva, while the 12Z/16 CMC is almost
a complete miss. 12Z/16 GFS kind of splits the difference.
12Z/16 guidance seems to have sped up the timing of the low,
where the impacts would be more Wednesday night, with the low
departing Thursday morning. Still quite cold with highs in the
20s to around 30 for both Wednesday and Thursday, and lows will
be in the teens and low 20s. The focus for the highest snow
accumulations will be over Delmarva and the coastal plain of New
Jersey. Models still could shift back farther to the west.

The probabilities from the National Blend of Models (NBM) are
coming into focus. The 13Z/16 indicates for the 48 hour period
from 7 am Wednesday through 7 am Friday: 20 to 40 percent
probability for more than 4 inches of snow north and west of the
I-95 corridor; a 40 to 60 percent probability for more than 4
inches of snow across the I-95 corridor; a 60 to 80 percent
probability for more than 4 inches of snow for the eastern
shores of Maryland, Delaware, and the coastal plain of New
Jersey. For the 48 hour period from 7 am Wednesday through 7 am
Friday: 10 to 20 percent probability for more than 8 inches of
snow north and west of the I-95 corridor; a 30 to 40 percent
probability for more than 8 inches of snow across the I-95
corridor; a 40 to 60 percent probability for more than 8 inches
of snow for the eastern shores of Maryland, Delaware, and the
coastal plain of New Jersey. For the 48 hour period from 7 am
Wednesday through 7 am Friday: 10 percent probability for more
than 12 inches of snow north and west of the I-95 corridor; a 20
to 30 percent probability for more than 12 inches of snow
across the I-95 corridor; a 30 to 40 percent probability for
more than 12 inches of snow for the eastern shores of Maryland,
Delaware, and the coastal plain of New Jersey.

High pressure builds in from the west behind the departing
storm and will eventually build over the area by next weekend.
Temperatures will still run 10 degrees below the seasonal
averages during this time with highs in the mid to upper 30s and
lows in the teens and low 20s.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This afternoon...IFR or lower in low clouds, mist, and showers
until a cold front moves through west to east...this will occur
an hour or two either side of 21z. Following the passage of the
front, winds shift to strong westerly at 20 to 30 gusting 40 to
50 knots. This will bring improving visbys and cigs initially
back up to MVFR right after the front passes and then to VFR for
most sites by early this evening.

Tonight...VFR. Westerly winds should decrease slightly, but
gusts near or above 40 kt still possible.

Monday...VFR. Westerly winds gusting near 40kt especially early
in the day.

Outlook...

Monday night through Tuesday night...VFR.

Wednesday through Thursday...Sub-VFR likely in SN. Improving
conditions Thursday afternoon.

Thursday night through Friday...VFR.

&&

.MARINE...
A strong cold front will pass quickly offshore around 4 PM to 6
PM. The front will bring and abrupt shift in wind direction to
westerly. Storm force gusts near 50 kts are anticipated for a
few hours following the cold front, which has prompted the
upgrade to a Storm Warning for the period. Following the Storm
Warning, A Gale Warning will be needed through Monday. Seas 5-9
feet tonight into Monday.

Low water is possible near the times of low tide beginning
tonight through Tuesday.

Outlook...

Monday night through Tuesday night...Lingering gales possible
Monday night, otherwise, SCA conditions. There is a chance for
freezing spray due to the strong winds and cold air temperatures
spreading over the waters.

Wednesday through Wednesday night...Sub-SCA conditions. VSBY
restrictions in SN starting Wedensday afternoon.

Thursday through Thursday night...SCA conditions. VSBY
restrictions in SN through Thursday afternoon.

Friday...Lingering SCA conditions possible into Friday
afternoon.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...High Wind Warning until 6 PM EST Monday for PAZ054-055-060>062-
     070-071-101>106.
NJ...High Wind Warning until 6 PM EST Monday for NJZ001-007>010-
     012>027.
DE...High Wind Warning until 6 PM EST Monday for DEZ001>004.
MD...High Wind Warning until 6 PM EST Monday for MDZ012-015-019-020.
MARINE...Dense Fog Advisory until 4 PM EST this afternoon for ANZ430-
     431-450>454.
     Storm Warning until 6 AM EST Monday for ANZ430-431-450>455.
     Low Water Advisory from midnight tonight to 8 AM EST Monday
     for ANZ450.

&&

SYNOPSIS...MPS
NEAR TERM...Fitzsimmons
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...Fitzsimmons/MPS
MARINE...Fitzsimmons/MPS

In the hours before

Local storm report, Feb 16, 4:48 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
448 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Non-Tstm Wnd Gst East Norriton           40.15N 75.34W
02/16/2025  M62 MPH          Montgomery         PA   Public

            Reported with tree limbs down in the area.

&&

Hoeflich
Special weather statement, Feb 16, 4:48 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
448 PM EST Sun Feb 16 2025

DEZ001-NJZ009-010-012>022-025>027-PAZ061-070-071-101>106-162315-
New Castle DE-Coastal Atlantic NJ-Salem NJ-Camden NJ-
Coastal Ocean NJ-Mercer NJ-Northwestern Burlington NJ-Ocean NJ-
Atlantic NJ-Southeastern Burlington NJ-Hunterdon NJ-
Eastern Monmouth NJ-Cumberland NJ-Western Monmouth NJ-Somerset NJ-
Middlesex NJ-Gloucester NJ-Lower Bucks PA-Lehigh PA-
Eastern Montgomery PA-Upper Bucks PA-Western Montgomery PA-
Delaware PA-Eastern Chester PA-Western Chester PA-Philadelphia PA-
448 PM EST Sun Feb 16 2025

...A strong cold front with showers will impact portions of eastern
New Castle, Ocean, Camden, Mercer, southern Somerset, Atlantic,
northern Cumberland, Salem, southeastern Hunterdon, Gloucester,
Burlington, Monmouth, Middlesex, Montgomery, southeastern Lehigh,
Bucks, eastern Chester, Philadelphia and Delaware Counties through
615 PM EST
...

At 447 PM EST, Doppler radar was tracking showers associated with a
strong cold front along a line extending from near Geryville to
Newport Meadows. Movement was east at 60 mph.

HAZARD...Wind gusts up to 60 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Philadelphia, Toms River, Trenton, Camden, Wilmington, Vineland, New
Brunswick, Atlantic City, Long Branch, Millville, Bridgeton, West
Chester, Asbury Park, Ocean City, Gloucester City, Sandy Hook,
Cumberland, Lakewood, Cherry Hill, and Middletown.

This includes the following highways...
 New Jersey Turnpike between exits 1 and 9.
 Pennsylvania Turnpike between mile markers 317 and 359.
 Northeast Extension between mile markers 21 and 52.
 Interstate 95 in Pennsylvania between mile markers 0 and 40.
 Interstate 95 in Delaware between mile markers 10 and 23.
 Interstate 76 in Pennsylvania between mile markers 327 and 351.
 Interstate 76 in New Jersey between mile markers 0 and 3.
 Interstate 195 in New Jersey between mile markers 0 and 34.
 Interstate 295 in New Jersey between mile markers 0 and 76.
 Interstate 676 in Pennsylvania between mile markers 0 and 1.
 Interstate 676 in New Jersey between mile markers 0 and 4.
 Interstate 476 in Pennsylvania between mile markers 0 and 19.
 Garden State Parkway between mile markers 28 and 124.
 Atlantic City Expressway between mile markers 0 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3955 7398 3924 7425 3943 7566 4053 7552
      4047 7427 4044 7420 4045 7413 4041 7399
      4044 7399 4046 7401 4046 7399 4043 7397
TIME...MOT...LOC 2147Z 275DEG 50KT 4045 7546 3945 7542

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RCM
Local storm report, Feb 16, 4:55 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
455 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     Non-Tstm Wnd Gst 1 SSW Spring Twp        40.31N 76.01W
02/16/2025  M40 MPH          Berks              PA   Mesonet

            Mesonet station CW4113 Sinking Spring.

0445 PM     Non-Tstm Wnd Gst 3 S Grasonville         38.92N 76.20W
02/16/2025  M41 MPH          Queen Anne's       MD   Mesonet

            Mesonet station EW5728 Grasonville.

0445 PM     Non-Tstm Wnd Gst 3 W Mount Pleasant      39.51N 75.77W
02/16/2025  M40 MPH          New Castle         DE   Mesonet

            Mesonet station FW7093 Middletown.

0440 PM     Non-Tstm Wnd Gst Indian Beach            38.68N 75.08W
02/16/2025  M48 MPH          Sussex             DE   Mesonet

            Mesonet station XDEW Dewey Beach.

0440 PM     Non-Tstm Wnd Gst 2 NE Blackbird          39.40N 75.63W
02/16/2025  M46 MPH          New Castle         DE   Mesonet

            Mesonet station DBKB Blackbird Creek
            Townsend.

0439 PM     Non-Tstm Wnd Gst Carville                39.05N 76.01W
02/16/2025  M41 MPH          Queen Anne's       MD   Mesonet

            Mesonet station MD075 Us 301 At Md 305.

0438 PM     Non-Tstm Wnd Gst 1 NNE Penn Twp          39.84N 75.88W
02/16/2025  M51 MPH          Chester            PA   Mesonet

            Mesonet station AV669 Cochranville.

0435 PM     Non-Tstm Wnd Gst 1 NE Reading            40.35N 75.90W
02/16/2025  M44 MPH          Berks              PA   Mesonet

            Mesonet station EW3190 Reading.

0432 PM     Non-Tstm Wnd Gst 2 ESE Sanatoga          40.23N 75.55W
02/16/2025  M41 MPH          Montgomery         PA   ASOS

            ASOS station KPTW Pottstown.

0430 PM     Non-Tstm Wnd Gst 2 SSE Denton            38.86N 75.82W
02/16/2025  M43 MPH          Caroline           MD   Mesonet

            Mesonet station MD104 Md 404 E Prior To Md
            16.

0430 PM     Non-Tstm Wnd Gst 2 E East Nottingham Twp 39.77N 75.93W
02/16/2025  M41 MPH          Chester            PA   Mesonet

            Mesonet station AV071 Oxford.

0429 PM     Non-Tstm Wnd Gst 2 E Chester             38.97N 76.25W
02/16/2025  M45 MPH          Queen Anne's       MD   Mesonet

            Mesonet station MD040 Us-50 Kent Narrow
            Bridge.

0428 PM     Non-Tstm Wnd Gst 2 WSW Upper Uwchlan Twp 40.07N 75.72W
02/16/2025  M46 MPH          Chester            PA   Mesonet

            Mesonet station XMAR Marsh Creek.

0425 PM     Non-Tstm Wnd Gst 2 E Londonderry Twp     39.87N 75.85W
02/16/2025  M47 MPH          Chester            PA   Mesonet

            Mesonet station DSCR White Clay Creek West
            Grove-SECCRA.

&&
Local storm report, Feb 16, 5:03 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
503 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     Non-Tstm Wnd Gst 1 S Dover Air Force Bas 39.12N 75.47W
02/16/2025  M59 MPH          Kent               DE   AWOS

            AWOS station KDOV Dover.

0455 PM     Non-Tstm Wnd Gst 1 NNW West Goshen       39.98N 75.58W
02/16/2025  M52 MPH          Chester            PA   AWOS

            AWOS station KOQN West Chester.

0450 PM     Non-Tstm Wnd Gst 2 E Londonderry Twp     39.87N 75.85W
02/16/2025  M62 MPH          Chester            PA   Mesonet

            Mesonet station DSCR White Clay Creek West
            Grove-SECCRA.

0450 PM     Non-Tstm Wnd Gst 1 WNW Kennett Twp.      39.87N 75.68W
02/16/2025  M52 MPH          Chester            PA   Mesonet

            Mesonet station DLWG Red Clay Creek Kennett
            Square-Longwood.

0438 PM     Non-Tstm Wnd Gst 1 NNE Penn Twp          39.84N 75.88W
02/16/2025  M51 MPH          Chester            PA   Mesonet

            Mesonet station AV669 Cochranville.

0433 PM     Non-Tstm Wnd Gst 2 ESE Sanatoga          40.23N 75.55W
02/16/2025  M56 MPH          Montgomery         PA   ASOS

            ASOS station KPTW Pottstown.

&&
Local storm report, Feb 16, 5:04 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
504 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Non-Tstm Wnd Gst Ambler                  40.16N 75.22W
02/16/2025  M53 MPH          Montgomery         PA   Trained Spotter

            From a spotter with weather station.

&&

Hoeflich
Local storm report, Feb 16, 5:07 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
507 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     Non-Tstm Wnd Dmg 1 ENE Concord Twp       39.87N 75.49W
02/16/2025                   Delaware           PA   Trained Spotter

            Picture sent in of large pine trees down.

&&

Hoeflich

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 high wind. Local standard time, as filed.

High Wind, Western Ocean

When
February 16, 5:07 PM EST
Where
Western Ocean forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

AWOS at the Lakehurst unit of Joint Base McGuire-Dix-Lakehurst reported a gust of 66 mph.

High Wind, Mercer

When
February 16, 5:28 PM EST
Where
Mercer forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

ASOS at Trenton-Mercer Airport measured a gust of 60 mph.

High Wind, Eastern Cape May

When
February 16, 5:29 PM EST
Where
Eastern Cape May forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

WxFlow station at Ludlum Bay measured a gust of 68 mph.

High Wind, Western Atlantic

When
February 16, 5:35 PM EST
Where
Western Atlantic forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

ASOS at Atlantic City International Airport measured a gust of 71 mph.

High Wind, Eastern Atlantic

When
February 16, 5:40 PM EST
Where
Eastern Atlantic forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

AWS station 2 miles southeast of Pleasantville measured a gust of 58 mph.

High Wind, Eastern Atlantic

When
February 16, 5:45 PM EST
Where
Eastern Atlantic forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

NJWxNet station at Atlantic City Marina measured a gust of 64 mph.

High Wind, Western Monmouth

When
February 16, 6:00 PM EST
Where
Western Monmouth forecast zone
Measured
51 kt (59 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Spotter in Keyport reported a gust of 59 mph.

High Wind, Eastern Ocean

When
February 16, 6:00 PM EST
Where
Eastern Ocean forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

NJWxNet station in Berkeley Township measured a gust of 61 mph.

High Wind, Eastern Ocean

When
February 16, 6:04 PM EST
Where
Eastern Ocean forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Mesonet station within Island Beach State Park measured a gust of 65 mph.

High Wind, Eastern Ocean

When
February 16, 6:04 PM EST
Where
Eastern Ocean forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

WxFlow station in Mantoloking measured a gust of 62 mph.

High Wind, Western Monmouth

When
February 16, 6:06 PM EST
Where
Western Monmouth forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

AWOS at Monmouth Executive Airport reported a gust of 58 mph.

High Wind, Eastern Monmouth

When
February 16, 6:15 PM EST
Where
Eastern Monmouth forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

NJWxNet station at Sea Girt measured a gust of 63 mph.

High Wind, Eastern Ocean

When
February 16, 6:15 PM EST
Where
Eastern Ocean forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

NJWxNet station in Seaside Heights measured a gust of 61 mph.

High Wind, Eastern Ocean

When
February 16, 6:17 PM EST
Where
Eastern Ocean forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

WxFlow station in Barnegat Inlet measured a gust of 59 mph.

High Wind, Northwestern Burlington

When
February 16, 7:20 PM EST
Where
Northwestern Burlington forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

NJWxNet station at Moorestown measured a gust of 60 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2025Every state in 2025This day in weather historyWarnings in New Jersey, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1238347, 1238329, 1238328, 1238323, 1238326, 1238324, 1238344, 1238351, 1238348, 1238350, 1238345, 1238343, 1238354, 1238355, 1238327.